Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 276, NWS Blacksburg, VA

June 11, 2011Franklin County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2011, 3:27 PM EDT for Franklin County, Virginia. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2011, 3:27 PM EDT (19:27 UTC)
Expired
Jun 11, 2011, 3:49 PM EDT
In force
22 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Franklin County, VA

The radar

The Roanoke radar (KFCX), 42 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 3:35 PM EDTTSTM WND DMG5 Ne Rocky Mount, VA5-6 TREES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
423 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WUUS51 KRNK 111927
SVRRNK
VAC067-112030-
/O.NEW.KRNK.SV.W.0276.110611T1927Z-110611T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 430 PM EDT.

* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR BURNT CHIMNEY...OR 6 MILES EAST OF BOONES MILL...AND MOVING
  EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BURNT CHIMNEY...
  NORTHWEST SMITH MOUNTAIN LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3704 7994 3714 7993 3718 7991 3721 7988
      3718 7972 3715 7970 3716 7968 3714 7967
      3700 7983
TIME...MOT...LOC 1927Z 273DEG 20KT 3714 7983

$$
3 follow-up statements
364 
WWUS51 KRNK 111933
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT SAT JUN 11 2011

VAC067-112030-
/O.CON.KRNK.SV.W.0276.000000T0000Z-110611T2030Z/
FRANKLIN VA-
333 PM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN FRANKLIN COUNTY...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WIRTZ...OR NEAR ROCKY MOUNT...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  WIRTZ...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3704 7994 3714 7993 3718 7991 3721 7988
      3718 7972 3715 7970 3716 7968 3714 7967
      3700 7983
TIME...MOT...LOC 1934Z 290DEG 11KT 3706 7986

$$
841 
WWUS51 KRNK 111944
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT SAT JUN 11 2011

VAC067-112030-
/O.CON.KRNK.SV.W.0276.000000T0000Z-110611T2030Z/
FRANKLIN VA-
344 PM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN FRANKLIN COUNTY...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BURNT CHIMNEY...OR NEAR ROCKY MOUNT...MOVING EAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  BURNT CHIMNEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3704 7994 3719 7975 3717 7971 3715 7970
      3715 7968 3714 7967 3700 7983
TIME...MOT...LOC 1945Z 290DEG 11KT 3705 7982

$$
474 
WWUS51 KRNK 111949 RRA
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT SAT JUN 11 2011

VAC067-112000-
/O.CAN.KRNK.SV.W.0276.000000T0000Z-110611T2030Z/
FRANKLIN VA-
349 PM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FRANKLIN COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3704 7994 3719 7975 3717 7971 3715 7970
      3715 7968 3714 7967 3700 7983
TIME...MOT...LOC 1950Z 290DEG 11KT 3704 7980

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:52 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 11, 1:52 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
152 PM EDT SAT JUN 11 2011

.SYNOPSIS...
A COLD FRONT WILL HEAD TOWARD THE EASTERN OHIO VALLEY THIS
AFTERNOON AND ARRIVE IN OUR AREA SUNDAY. THE FRONT WILL PASS
SOUTH OF THE REGION SUNDAY EVENING. A MORE COMFORTABLE AREA OF
HIGH PRESSURE OVERTAKING THE REGION FROM THE NORTH MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WIDELY SCTD TSRA FORMING ALONG OUTFLOW BOUNDARY FROM TROUTVILLE
SOUTHWEST INTO THE NEW RIVER VALLEY AND NC MTNS. LATEST
MESOANALYSIS SHOWING SBCAPES OF 2000-3000 J/KG ACROSS MUCH OF THE
CWA ESPECIALLY EAST OF THE BLUE RIDGE IN NC. THE STORMS THIS AFTN
ARE EXPECTED TO SHIFT OFF THE MTNS INTO THE PIEDMONT BUT REMAIN
WIDELY SCT...WHILE AN UPPER IMPULSE MOVES ACROSS WV INTO NRN
VA...AND ORGANIZES MORE OF A LINE POTENTIAL NORTH OF THE CWA
ALTHOUGH POTENTIAL EXISTS FOR FURTHER SWD DEVELOPMENT AFTER 4 PM.

WITH HIGH INSTABILITY/LOW SHEAR ENVIRONMENT...AND HIGH
PWATS...MAIN THREATS WILL BE MARGINALLY SVR HAIL...WET MICROBURSTS
AND ISOLATED FLOODING. STORMS ARE MOVING A LITTLE MORE THAN
YESTERDAY IN THE 10-15 MPH RANGE.

THE NEXT BATCH OF CONVECTION WILL FORM IN KY AND MOVE INTO WV THIS
AFTN AFTER 3-4PM AND MAINLY SHIFT INTO OUR CWA TOWARD 6 PM...PER
LATEST HRRR AND 12KM NAM...ALTHOUGH THE NAM SEEMS TO BE SUFFERING
CONVECTIVE FEEDBACK THIS EVENING. WILL KEEP POPS IN THE SLIGHT
CHANCE TO CHANCE RANGE EARLY...THEN SPREAD TO CHANCE AREA WIDE BY
EARLY EVENING.

PREVIOUS VALID DISCUSSION...
DID MAKE A FEW MINOR ADJUSTMENTS TO THE HOURLY TEMPERATURES AND
RELATIVE HUMIDITY HEADING INTO THE AFTERNOON.

COMPLEXITY OF THE SITUATION SUGGESTS NEED TO BEEF UP THE STAFFING
LATE THIS AFTERNOON...AND POTENTIAL NEED TO ACTIVATE SKYWARN.
ATTM DO NOT FEEL ACTIVATION WILL BE NEEDED BEFORE 4 PM.
TSTM ACTIVITY LIKELY TO PERSIST WELL INTO THE EVENING. STORMS THAT
FIRE ALONG BLUE RIDGE WILL MOVE EAST...TO BE REPLACED BY INBOUND
THUNDERSTORM LINE/CLUSTER OUTFLOWS FROM THE OHIO VALLEY THIS
EVENING AND OVERNIGHT. THE ACTUAL COLD FRONT WILL PROBABLY NOT
CLEAR THE CWA UNTIL SUNDAY...SO TEMPS/DEWPOINTS TO REMAIN ELEVATED
THROUGH TONIGHT AS WE WILL REMAIN ON THE WARM SIDE OF THE FRONT.
HAVE REMAINED CLOSE TO GUIDANCE FOR MAX/MIN TEMPS. THINK MOST
AREAS ALONG AND EAST OF BLUE RIDGE TO TEST 90 DEGREES TODAY AND
DIPPING NO LOWER THAN THE 60S TONIGHT.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
SHOWERS AND THUNDERSTORMS STILL POSSIBLE SUNDAY AS A COLD FRONT
TRACKS SOUTHEAST ACROSS THE REGION. A WEST WIND DEVELOPS EARLY
OVER THE MOUNTAINS BUT THE THETA-E BOUNDARY WILL STILL BE IN THE
OHIO VALLEY. WITH SOME CLEARING BEHIND THE FRONT AND LOW LEVEL
MOISTURE LINGERING...A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE
THROUGH EARLY AFTERNOON SUNDAY ALONG AND WEST OF THE BLUE RIDGE. TO
THE EAST AND ESPECIALLY IN THE PIEDMONT...SOUTHWESTERLY WINDS
CONTINUES TO PUMP MOISTURE IN TO THE AREA. WITH AFTERNOON HEATING
AND LIFT FROM THE FRONT...STRONG CONVECTION IS POSSIBLE THROUGH LATE
AFTERNOON IN THE PIEDMONT OF SOUTH-CENTRAL VIRGINIA AND NORTHWEST
NORTH CAROLINA. BY THE EVENING...THE FRONT WILL CLEAR SOUTHSIDE AND
COOLER DRIER AIR WILL FILTER IN THROUGH WEDNESDAY.

TEMPERATURES A LITTLE TRICKY SUNDAY WITH MORNING SHOWERS COMING
ACROSS THE AREA. WITH COLD AIR LAGGING WELL BEHIND THE FRONT...A
WARM START TO THE DAY AND SOME CLEARING BEHIND THE FRONT SHOULD
PROPEL TEMPERATURES ABOVE NORMAL ONCE AGAIN. NORTHWEST WINDS WILL
PUSH COOLER AIR INTO THE REGION SUNDAY NIGHT AND MONDAY.
TEMPERATURES MONDAY WILL BE CLOSER TO NORMAL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
UPPER TROF WILL PASS OFF THE MID ATLANTIC COAST TUESDAY WITH SURFACE
HIGH PRESSURE RIDGING SOUTH FROM THE GREAT LAKES BEFORE SLIDING SE
TO NEAR THE OUTER BANKS EARLY WEDNESDAY. LOW LEVEL FLOW VEERING FROM
NORTH TO EASTERLY AROUND THE RIDGE SHOULD KEEP ONGOING DRY AIR AND
LOW PWATS IN PLACE TUESDAY INTO TUESDAY NIGHT SO KEEPING THINGS DRY
EARLY ON. 5H RIDGING FOLLOWS IN BRIEFLY ON WED BEHIND THE PASSING
TROF AND THE NEXT FRONT/ASSOCIATED UPPER LOW APPROACHING FROM THE
MIDWEST WED NIGHT INTO THURSDAY. RETURN OF WARM ADVECTION AND
MOISTURE AHEAD OF THIS SYSTEM LIKELY TO BRING A GRADUAL INCREASE IN
CONVECTIVE CHANCES WITH HEATING ESPCLY OVER THE MOUNTAINS WED
AFTERNOON. HOWEVER THE LATEST ECMWF A BIT SLOWER AND SUPPORTED BY
THE CAPPED NATURE OF THE GFS RAOBS SO LIMITING POPS TO JUST THE FAR
SW WHERE MAY BE AIDED BY DIFFERENTIAL HEATING A BIT OTRW PC TO
MOSTLY SUNNY WED. COLD FRONT LOOKS TO SAG SE TOWARD THE AREA
THURSDAY AND WILL LIKELY SLOW OR STALL ACROSS THE EAST FRIDAY AS THE
UPPER SUPPORT LIFTS OUT TO THE NE. MOISTURE AGAIN LOOKS PLENTIFUL BY
LATER THU AND EXPECT WITH HEATING TO SEE BETTER SHRA COVERAGE AHEAD
OF THE FRONT WITH DECENT CHANCE POPS ACROSS THE CWA INTO THU NIGHT.
GIVEN UNCERTAINTY TO WHERE THE BOUNDARY MAY BE FRIDAY...LEAVING IN
SLIGHT TO LOW CHANCE POPS WITH BEST FOCUS BLUE RIDGE AND POINTS
EAST. TEMPS WILL SLOWLY WARM FROM THE COOLER/DRIER VALUES OF EARLY
NEXT WEEK TO NEAR NORMAL LATER AS THE HIGH MOVES OUT AND SW FLOW
REDEVELOPS. HOWEVER NO BIG RUN OF HEAT AS HIGHS REMAIN IN THE UPR
70S/LOW 80S WEST TO MID OR UPPER 80S.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
KBCB AWOS IS NOT TRANSMITTING DUE TO A LIGHTNING STRIKE THURSDAY
EVENING. WILL USE AMEND NOT SKED IN THE TAF UNTIL COMMS IS RE-
ESTABLISHED.

WATCHING CONVECTION THIS AFTN AFFECTING THE ROANOKE TERMINAL FOR
TIL 19Z...WITH MOST AIRPORTS STAYING FREE OF TSRA FOR NOW...AND
DUE TO THE WIDELY SCT NATURE...WILL ONLY HAVE A TEMPO GROUP IN AT
LYH/DAN OR VCTS. HIGH-RES MODELS INDICATE A BREAK IN THE ACTIVITY
ACROSS SE WV EAST TO THE NRV EARLY THEN MORE CONVECTION FIRING BY
LATE AFTN. WILL HAVE TO MONITOR RADAR FOR ANY AMENDMENTS...BUT
POTENTIAL IS HIGH FOR TSRA TO AFFECT THE 15 MILE TERMINAL AREA
THROUGH EARLY EVENING.

ATTM...OVERNIGHT LOOKS QUIET WITH CONVECTION WANING BY MIDNIGHT.
WILL SEE SOME FOG FORMING OVERNIGHT ESPECIALLY WHERE RAIN OCCURS
THIS AFTN/EVENING. FOR THIS HAVE FOG AT ALL TAF SITES EXCEPT
BLF/ROA.

THE FRONT THAT COMES THROUGH ON SUNDAY AND SHOULD TURN THE WIND
FLOW MORE NORTHERLY FOR MONDAY ALONG WITH SOME DRYING. AS
SUCH...SHOULD SEE A LULL IN SHRA/TSTM ACTIVITY FOR MONDAY INTO
TUESDAY...AND POSSIBLY WEDNESDAY. RETURN FLOW WITH MOISTURE COMING
BACK INTO THE REGION FROM THE SOUTHWEST WILL RENEW POTENTIAL FOR
AFTERNOON POP UP SHOWERS AND STORMS OVER THE MOUNTAINS BY
THURSDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM/WP
NEAR TERM...NF/WP
SHORT TERM...RCS
LONG TERM...WP
AVIATION...PM/WP
Hazardous weather outlook, Jun 11, 3:40 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 AM EDT SAT JUN 11 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-120745-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
340 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 200 PM.

In the hours before

Special weather statement, Jun 11, 2:34 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
234 PM EDT SAT JUN 11 2011

VAZ012-013-111900-
PULASKI VA-WYTHE VA-
234 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT PULASKI AND WYTHE COUNTIES...

AT 230 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF MAX MEADOWS...MOVING EAST AT 10 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR GUNTON PARK AROUND 300 PM.

LAT...LON 3705 8104 3706 8096 3707 8078 3695 8082
      3699 8106
Local storm report, Jun 11, 3:03 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     5 ESE BUFFALO RIDGE     36.73N 80.17W
06/11/2011                   PATRICK            VA   PUBLIC

            SEVERAL TREES DOWN ALONG FOLEY ROAD

&&

PW
Special weather statement, Jun 11, 3:12 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 PM EDT SAT JUN 11 2011

VAZ024-034-035-111945-
AMHERST VA-BEDFORD VA-ROCKBRIDGE VA-
312 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT AMHERST...BEDFORD AND ROCKBRIDGE
COUNTIES...

AT 309 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
GLASGOW...MOVING EAST AT 10 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR GLASGOW AROUND 340 PM AND SNOWDEN AROUND 345
PM.

LAT...LON 3771 7925 3750 7931 3759 7958 3763 7963
      3774 7958
Local storm report, Jun 11, 3:14 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             5 ESE FRIES             36.69N 80.88W
06/11/2011  E1.00 INCH       CITY OF GALAX      VA   TRAINED SPOTTER

&&

16
Special weather statement, Jun 11, 3:18 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT SAT JUN 11 2011

VAZ033-111945-
FRANKLIN VA-
318 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY...

AT 317 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF BOONES MILL...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3709 7984 3711 7997 3714 7996 3715 7994
      3717 7991 3718 7991 3719 7989 3720 7986
Local storm report, Jun 11, 3:24 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             4 NE BOONES MILL        37.15N 79.89W
06/11/2011  E0.75 INCH       FRANKLIN           VA   TRAINED SPOTTER

&&

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 12:16 PM EDTSevere Thunderstorm WarningRNKPulaski, Wythe, City of Radford59 min
Jun 11, 12:38 PM EDTSpecial Weather StatementRNKSmyth52 min
Jun 11, 12:50 PM EDTSevere Thunderstorm WarningRNKMontgomery, Pulaski, City of Radford55 min
Jun 11, 1:42 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem63 min
Jun 11, 1:51 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson54 min
Jun 11, 2:23 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick67 min
Jun 11, 2:25 PM EDTSpecial Weather StatementRNKBedford35 min
Jun 11, 2:29 PM EDTSevere Thunderstorm WarningRNKFranklin, Patrick61 min
Jun 11, 2:34 PM EDTSpecial Weather StatementRNKWythe26 min
Jun 11, 2:45 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Roanoke42 min
Jun 11, 2:53 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick61 min
Jun 11, 2:57 PM EDTSevere Thunderstorm WarningRNKFranklin26 min
Jun 11, 3:03 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson57 min
Jun 11, 3:12 PM EDTSpecial Weather StatementRNKCity of Buena Vista33 min
Jun 11, 3:18 PM EDTSpecial Weather StatementRNKCity of Roanoke27 min
Jun 11, 3:22 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania27 min
Jun 11, 3:52 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Henry, Pittsylvania68 min
Jun 11, 4:15 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista40 min
Jun 11, 4:58 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte43 min
Jun 11, 5:16 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham59 min
Jun 11, 6:05 PM EDTSevere Thunderstorm WarningRNKMontgomery, Roanoke, City of Roanoke, City of Salem11 min
Jun 11, 7:20 PM EDTSpecial Weather StatementRNKTazewell25 min
Jun 11, 7:40 PM EDTSpecial Weather StatementRNKRockbridge35 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.